Jump to content



Photo

Starting To Wean Off Cymbalta For The Second Time, Please Help..:)


  • Please log in to reply
81 replies to this topic

#61 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 02 May 2020 - 02:51 PM

Went up to 75mg, feel better today, thanks

#62 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 08:48 AM

I'm back and not doing well..:/ Since I found this site after I started my second taper which I realize now I did wrong.. I was at 20mg about 3 to 4 weeks ago went to 17.5 for a few days and then to 15 for 2 weeks, last week on 15 I started feeling sick, major anxiety, depression etc. I went back up to 17.5 5 days ago and still don't feel well. I'm wondering if I should reinstate at 20 and when I stabilize start bead counting instead of going to my compound pharmacy? Thank you!

#63 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 14 May 2020 - 09:21 AM

It should only take 4 or 5 days for updosing to kick in but having said that updosing does not always work. You are entering the touchy phase of the withdrawal so going much slower is recommended. At this point going to 20 mg is up to you. It may or may not help but in any case no further drops until you get feeling better. When you do get feeling stronger I would recommend drops of around 0.2 mg or less every week and see how you do. You can adjust from there.

 

You are doing well, keep up the good fight.


#64 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 09:36 AM

Thank you hat, I appreciate your help!

#65 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 10:23 AM

The last time I did this I didn't have anxiety just a bit down and mouth sores and my ulcer ended up coming back from the fast taper. This time I started my taper while on sucralfate for my ulcer, I'm wondering if my body isn't absorbing my meds and that's why I'm having more intense withdrawal symptoms..

#66 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 14 May 2020 - 12:22 PM

Definitely an issue. The sucralfate forms a thick mixture with proteins in the stomach which coats the walls of the stomach thereby helping protect it from acid damage. This coating of the stomach wall also greatly decreases the absorbance of Cymbalta and sends one into a more serious set of withdrawal problems.

#67 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 12:55 PM

Ugh, so maybe going back up to 20mg would be a good idea until I'm done with this med? Does this affect every med? I'm on hormone replacement as well and am feeling like I did before I started taking it. I'm not thinking straight right now so its hard to decide what to do.. :/ Thanks again!

#68 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 01:03 PM

Are there more natural ways to deal with ulcers? I tried dgl but it just wasn't enough... :/ Even though sucralfate works cause I've taken it one time in the past what the heck do people on meds do? :/

#69 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 14 May 2020 - 01:24 PM

The coating of the stomach effects all meds. If your hormone replacement therapy is taken oral it will be effected also. I do not know of a natural way that is reliable. What do other people do?  Suffer. Sad but true. I would suggest you read Forlyla's post. She has been dealing with a lot of gastric issues during her withdrawal and there is a lot of information in her thread. It will be one of the first threads under Weaning off Cymbalta".


#70 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 01:28 PM

I'll check it out! Thank you!

#71 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 03:15 PM

Wow, I've been reading her post, poor girl! A 6 week old having to deal with this, yikes! I haven't gotten to her gi issues yet although I noticed she was struggling whether to go up or down on meds, I noticed she went up and it took her quite a bit to get some relief, not sure how long. I went up 5 days ago but again, I'm on this ulcer med which is obviously throwing me for a loop, I'm a.bit scared about going up to 20 but think I'm going to do it and see what happens. Also, I had a thought, you had said somwhere that the beads are coded as well as the capsule. I noticed stomach issues when I used the compound pharmacy which uses powder not beads, another good reason to back to 20 and start bead counting, may help me not to get another ulcer, I had been fine for the longest time until going to the compound method. Also, about this poor gal, I'm sure on top of all this, she's dealing with major hormone fluctuations which can only increase anxiety and depression. This happened to me after each of my pregnancies..

#72 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 14 May 2020 - 04:29 PM

Good point. The beads are enteric coated to protect the Cymbalta from stomach acid. Cymbalta should be absorbed in the intestines. If Cymbalta is exposed to stomach acid, as with your compounding version, it will be converted to naphthol in the stomach which is very disturbing to the GI tract, Yes, definitely go to bead counting unless you can be sure that your compounding pharmacy is using enteric coated capsules.


#73 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 14 May 2020 - 05:28 PM

" went to 17.5 for a few days and then to 15 "

 

That part immediately caught my attention. To drop 20 to 15 in "a few days" will certainly cause emotional havoc. You really needed to have stayed at the 17.5 mark a bit longer, dear sausage...

 

Therefore 20mg might be back on the cards.

 

You have my sympathies. The forum seems to have seen an influx of GI issues since the start of the year. No idea where it is coming from.


#74 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 14 May 2020 - 05:50 PM

Thank you both! I just took my 20mg capsule, hoping I'll stabilize soon. I will stay here for a while and start back up as soon as I feel better and get off sucralfate. The compound pharmacy situation is not ideal now that I know about the coating situation. Glad this came to light..:)

#75 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 15 May 2020 - 09:17 AM

I took my 20mg last night, felt very irritable. Today I'm feeling a bit better, will it take a while to get the full effect again since I went into withdrawal mode?

#76 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 15 May 2020 - 09:37 AM

It usually takes 3 or 4 days. Hang in there.


#77 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 15 May 2020 - 09:38 AM

Great, thanks hat!

#78 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 15 May 2020 - 01:44 PM

So I felt a bit better this morning but as the day has gone on I have had more anxiety..:/ I know you said 3 or for days but shouldn't I be progressing instead of regressing? This didn't happen the last time I fast tapered to 15mg, all I felt last time was low mood and tingling and itching. The difference has to be the fact that I'm on sucralfate this time and I wasn't last time. Sorry for sounding redundant, it just helps to get some perspective..

#79 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,875 posts
  • LocationMissouri

Posted 15 May 2020 - 02:52 PM

I would say primarily due to the sucralfate but also many do not respond much to updosing. You may just need to hang in there until you are off the sucralfate and see what happens over the next few days after that.

#80 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 15 May 2020 - 03:20 PM

Agreed. Plus, the 3-4 days where you are upsetting the balance of the med won't always be a linear motion. Some find that when they go back up that it can be a rough few days until they settle. There is chemical recalibration going on, and that will have a knock-on effect.


#81 Viviana224

Viviana224

    Advanced Member

  • Site Supporter
  • 44 posts

Posted 15 May 2020 - 03:32 PM

Ugh, I'll be on this stuff for another month at least. Hopefully dosing up to my original dose will help somewhat. Yesterday was only my first day back on and I'm feeling a bit better again. This is just scary since I experienced this 2 years ago with hormone imbalance and getting off klonopin COLD TURKEY, thanks to my Primary care dr.. Not feeling as bad but definitely scary when you know how bad it can get.. :/ Thank you both for your help..:)

#82 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 4,802 posts
  • LocationKent, UK

Posted 16 May 2020 - 04:57 PM

Pleasure to help... and yes, it can be scary when you have seen where it can lead you, but glad to hear that there is some improvement.

 

Please keep us posted.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users